Alert archive / California / Hazardous Seas Warnings in 2015

Hazardous Seas Warning 25, NWS Eureka, CA

July 28, 2015

NWS Eureka, CA issued this hazardous seas warning at Jul 28, 2015, 8:56 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2015, 8:56 PM PDT (03:56 UTC)
Expired
Jul 29, 2015, 9:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WHUS76 KEKA 290356
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 PM PDT TUE JUL 28 2015

PZZ470-291200-
/O.EXP.KEKA.GL.W.0021.000000T0000Z-150729T0400Z/
/O.NEW.KEKA.SE.W.0025.150729T0356Z-150729T1600Z/
/O.EXB.KEKA.SC.Y.0162.150729T0400Z-150730T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
856 PM PDT TUE JUL 28 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH WEDNESDAY.

* SEAS...N 8 TO 11 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-291200-
/O.EXT.KEKA.SC.Y.0162.000000T0000Z-150729T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 PM PDT TUE JUL 28 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

* WINDS...N 10 TO 20 KT.

* SEAS...N 7 TO 11 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-291200-
/O.EXT.KEKA.SC.Y.0161.000000T0000Z-150729T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
856 PM PDT TUE JUL 28 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

* WINDS...N 5 TO 15 KT.

* SEAS...N 7 TO 10 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
2 follow-up statements
800 
WHUS76 KEKA 291000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PDT WED JUL 29 2015

PZZ470-291800-
/O.CON.KEKA.SE.W.0025.000000T0000Z-150729T1600Z/
/O.CON.KEKA.SC.Y.0162.000000T0000Z-150730T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
300 AM PDT WED JUL 29 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH WEDNESDAY.

* SEAS...N 8 TO 11 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-291600-
/O.CON.KEKA.SC.Y.0162.000000T0000Z-150729T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
300 AM PDT WED JUL 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...N 10 TO 20 KT.

* SEAS...N 7 TO 11 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-291600-
/O.CON.KEKA.SC.Y.0161.000000T0000Z-150729T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
300 AM PDT WED JUL 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...N 5 TO 15 KT.

* SEAS...N 7 TO 10 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
206 
WHUS76 KEKA 291602
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 AM PDT WED JUL 29 2015

PZZ470-300015-
/O.EXP.KEKA.SE.W.0025.000000T0000Z-150729T1600Z/
/O.CON.KEKA.SC.Y.0162.000000T0000Z-150730T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
902 AM PDT WED JUL 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...N 8 TO 10 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-291715-
/O.EXP.KEKA.SC.Y.0162.000000T0000Z-150729T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 AM PDT WED JUL 29 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

PZZ450-291715-
/O.EXP.KEKA.SC.Y.0161.000000T0000Z-150729T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
902 AM PDT WED JUL 29 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 28, 3:07 PM PDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jul 28, 3:07 PM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
307 PM PDT TUE JUL 28 2015

.SYNOPSIS...STRONG RIDGING ALOFT AND OFFSHORE SURFACE FLOW WILL
CONTINUE THIS WEEK WHICH WILL PROLONG DRY WEATHER AND GENERATE HOT
TEMPERATURES FOR INLAND AREAS. COASTAL AREAS WILL REMAIN WARMER THAN
NORMAL WITH DECREASED CLOUD COVER THROUGH THE WEEK.

&&

.DISCUSSION...HIGH PRESSURE CONTINUES TO BUILD OVER THE WEST COAST
TODAY IN THE WAKE OF AN UPPER TROUGH THAT HAS LIFTED OUT OF THE
AREA. STABLE WEATHER CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL
LAST THROUGH MUCH OF THE WEEK ACROSS NW CALIFORNIA. MODERATE
OFFSHORE FLOW OVER NW CALIFORNIA HAS LED TO A DRYING AND WARMING
TREND. TEMPERATURES WILL LIKELY BE 5 TO 10 DEGREES ABOVE NORMAL
ACROSS THE INTERIOR WITH COASTAL LOCATIONS SEEING WARMER THAN NORMAL
TEMPERATURES AS WELL WITH DECREASED CLOUD COVER AND DOWNSLOPING
WINDS OFF OF THE COASTAL RIDGES. THE TEMPERATURE HAD ALREADY REACHED
77 F AT THE EUREKA WFO ON WOODLEY ISLAND AS OF 1PM...BREAKING THE
DAILY RECORD OF 69 LAST SET IN 2000...AS WELL AS THE MONTHLY
RECORD OF 76 LAST SET ON JULY 3RD BACK IN 1992. MANY OTHER
LOCATIONS ALONG THE COAST WERE IN THE 70S TO NEAR 80. RECORD HIGH
TEMPERATURES FOR COASTAL LOCATIONS WILL BE POSSIBLE AGAIN ON
WEDNESDAY WITH TEMPERATURES FORECAST ANYWHERE FROM THE LOWER TO
UPPER 70S IN MOST LOCATIONS. KEPT TEMPERATURES SLIGHTLY LOWER THAN
CONSENSUS MODELS DUE TO THE WEAKER OFFSHORE FLOW EXPECTED
WEDNESDAY. SOME INLAND VALLEY LOCATIONS COULD ALSO APPROACH 110 F
ON WEDNESDAY AS HEIGHTS CONTINUE TO BUILD OVER THE AREA.

LATE IN THE WEEK...MODELS SHOW A BROAD UPPER TROUGH DEVELOPING
OVER THE EASTERN PACIFIC. THIS WILL CAUSE TEMPERATURES TO DECREASE
TO NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR ACROSS THE
INTERIOR. THE TROUGH WILL MEANDER AROUND WEST OF 130W THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. THIS TROUGH OFFSHORE COMBINED WITH A
STRONG RIDGE OVER THE DESERT SW WILL PLACE NW CALIFORNIA UNDER A
SOUTHERLY FLOW REGIME. MODEL CONSENSUS REMAINS GOOD IN THE LARGE
SCALE FEATURES...BUT CONTINUES TO BE INCONSISTENT IN THE FINER
DETAILS. INCREASING MID LEVEL MOISTURE ALONG WITH MODEST
INSTABILITY AND EMBEDDED IMPULSES IN THE SOUTHERLY FLOW WILL BRING
THE POSSIBILITY OF ISOLATED THUNDERSTORMS TO THE INTERIOR THIS
WEEKEND INTO EARLY NEXT WEEK. STP

&&

.AVIATION...VFR CONDITIONS AND MODERATE TO MODERATE AND GUSTY WINDS
WILL CONTINUE AT KCEC AND KACV THROUGH THE EARLY EVENING. VFR TO
MVFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL OCCUR AT
KCEC AND KACV OVERNIGHT. VFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KUKI THROUGH WEDNESDAY.

&&

.MARINE...AN OFFSHORE HIGH PRESSURE SYSTEM INTERACTING WITH AN
INLAND THERMAL LOW PRESSURE SYSTEM WILL CONTINUE PRODUCING ELEVATED
NORTHERLY WINDS AND LARGE STEEP SEAS ACROSS THE OUTER WATERS THROUGH
THIS EVENING. THE OFFSHORE HIGH PRESSURE SYSTEM WILL SHIFT WESTWARD
WEDNESDAY AND THURSDAY WEAKENING THE PRESSURE GRADIENT ACROSS THE
WATERS. THEREFORE THE WINDS AND SEAS WILL DIMINISH THE NEXT FEW DAYS
AS THE PRESSURE GRADIENT RELAXES. SEAS WILL GRADUALLY SUBSIDE
WEDNESDAY THROUGH THE END OF THIS WEEK

&&

.FIRE WEATHER...STRONG RIDGING ALOFT WILL CONTINUE THIS WEEK
PROLONGING DRY WEATHER AND GENERATING HIGH TEMPERATURES CLOSE TO 10
DEGREES ABOVE NORMAL FOR INLAND AREAS. POOR RH RECOVERIES WERE FOUND
ACROSS THE UPPER SLOPES AND RIDGES OVERNIGHT WITH MODERATE OFFSHORE
WINDS. WHILE WINDS HAVE DECREASED SOME TODAY...E-NE WINDS ARE
EXPECTED TO INCREASE AGAIN TONIGHT...HIGHEST ACROSS THE NORTHERN
AREAS. THIS WILL LEAD TO POOR RH RECOVERIES AND CRITICAL FIRE WX
CONDITIONS...HIGHEST ACROSS FIRE ZONES 203 AND 204. AS SUCH...HAVE
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FROM LATE
TONIGHT THROUGH WEDNESDAY MORNING FOR AREAS ABOVE 3500 FEET IN 203
AND 204. ALTHOUGH THE WINDS LOOK SLIGHTLY WEAKER TONIGHT INTO
WEDNESDAY...RH RECOVERIES WILL BE EVEN WORSE THAN LAST NIGHT.

FUELS WILL CONTINUE TO DRY THRU MID-WEEK WITH POOR NIGHTTIME
RECOVERIES PERSISTING. HOWEVER...WINDS ARE EXPECTED TO DIMINISH
WEDNESDAY AND BECOME MORE TERRAIN-DRIVEN FOR THE REMAINDER OF THE
WEEK. STP

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 AM PDT WEDNESDAY
     FOR CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PZZ450.

     GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 28, 2:54 PM PDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PDT TUE JUL 28 2015

CAZ001-002-292200-
REDWOOD COAST-MENDOCINO COAST-
254 PM PDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-292200-
UPPER TRINITY RIVER-
254 PM PDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BUILDING HIGH PRESSURE WILL CAUSE HIGH TEMPERATURES TO REACH OR
EXCEED 100 DEGREES ACROSS VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BUILDING HIGH PRESSURE WILL CONTINUE TO CAUSE HIGH TEMPERATURES
TO REACH OR EXCEED 100 DEGREES ACROSS INTERIOR VALLEY LOCATIONS
THROUGH FRIDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AND EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-292200-
NORTH COAST INTERIOR-
254 PM PDT TUE JUL 28 2015

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT STARTING LATE TONIGHT FOR
PORTIONS OF DEL NORTE AND HUMBOLDT COUNTIES ABOVE 3500 FT.

BUILDING HIGH PRESSURE WILL CAUSE HIGH TEMPERATURES TO REACH OR
EXCEED 100 DEGREES ACROSS VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A RED FLAG WARNING WILL CONTINUE IN EFFECT THROUGH WEDNESDAY
MORNING FOR PORTIONS OF DEL NORTE AND HUMBOLDT COUNTIES ABOVE 3500
FEET.

BUILDING HIGH PRESSURE WILL CONTINUE TO CAUSE HIGH TEMPERATURES
TO REACH OR EXCEED 100 DEGREES ACROSS INTERIOR VALLEY LOCATIONS
THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AND EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-292200-
MENDOCINO INTERIOR-
254 PM PDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BUILDING HIGH PRESSURE WILL CAUSE HIGH TEMPERATURES TO REACH OR
EXCEED 100 DEGREES ACROSS VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BUILDING HIGH PRESSURE WILL CONTINUE TO CAUSE HIGH TEMPERATURES
TO REACH OR EXCEED 100 DEGREES ACROSS INTERIOR VALLEY LOCATIONS
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.